MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 87480
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, the cuff pressure begun to drop that was monitored via the pressure gauge.Attempted to reinflate the cuff, however, the pressure could not be maintained within the normal range of 20¿30 cmh2o.The tube was subsequently replaced.As the case was nearly completed, the second tube was removed after approximately three hours of use, even though the cuff pressure was again found to have dropped below 20 cmh2o, falling outside the acceptable range.There was no patient injury.For pli 30: medtronic's initial evaluation of the incident device found that the cuff was torn pli 40: unauthorized rerurn.
 
Additional Manufacturer Narrative
D10 concomitant products: 87480, 87480 shiley oral nasal intermediate 8.0, (lot# 25h0257jzx) 87480, 87480 shiley oral nasal intermediate 8.0, (lot# 25h0257jzx) 87480, 87480 shiley oral nasal intermediate 8.0, (lot# 25h0257jzx) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the sample was received outside its pouch and it was observed the cuff was torn.An inflation/deflation test was performed by applying 25 cubic centimeters of air to the cuff.The cuff deflated immediately.It was reported that the cuff pressure begun to drop that was monitored via the pressure gauge.Attempted to reinflate the cuff, however, the pressure could not be maintained within the normal range of 20¿30 cmh2o.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not overinflate the cuff.It is recommended that the cuff pressure should not exceed 25cmh2o.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned to the manufacturer.Various bony anatomical structures (e.G., teeth, turbinates) within the airway or any intubation tools with sharp surfaces might jeopardize cuff integrity.Damage to the thin-walled cuff during insertion will subject the patient to the risk of extubation and reintubation.If the cuff is damaged, the tube should not be used.Deflate the cuff prior to repositioning the tube.Movement of the tube with the cuff inflated could result in patient injury, req uiring possible medical intervention or damage to the cuff.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25320650
Report Number9681384-2026-00580
Device Sequence Number14794492
Product Code BTR
UDI-Device Identifier10884521815285
UDI-Public(01)10884521815285(17)300813(10)25H0257JZX(20)01
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87480
Device Catalogue Number87480
Device Lot Number25H0257JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown